MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following the iol implantation procedure, observed a non-cellular lens fogging visible on the iol with decreasing reading vision.It was on the frontside of the lens, looks like a fingerprint (but definitely was not).Additional information received and stated that, the patient experiences more difficulty reading.
 
Additional Manufacturer Narrative
The lens remains implanted.A photo was provided.The photo was reviewed by global quality customer affairs (gqca).Synopsis: the cornea appeared clear without anomaly.The anterior chamber appeared deep and quiet.The iris was dilated with an approximate 9 to 10 mm round pupil.The view through the pupil revealed the following features: a well-centered pc iol apparently located anterior to the anterior lens capsule, suggested by the reflection of the iol edge.A vertically oriented, approximately 0.5mm h x 2mm w, light, amber-colored translucent anomaly located roughly 2mm directly inferior from the optical center.This finding appears to be positioned either between the anterior capsule and iol or anterior to the iol.A vertically oriented, approximately 1mm h x 4-5mm w, gray/white-colored opacity.The superior edge was located slightly to the right and above the optic center, with the remainder of the opacity extending directly inferior.This finding appears to be positioned behind the anterior capsulorhexis opening.An irregular, mottled, approximately 2mm h x 3-4mm w, amber-colored translucent anomaly positioned posterior to the gray/white-colored opacity and immediately to the right of the optical center.The posterior lens capsule was in poor focus and, vitreous and retina are out of focus and not visible.A red fundus reflex was not present.The root cause for the reported ¿fogging¿ could not be determined.The lens remains implanted.Review of the provided photo was inconclusive.A vertically oriented, gray/white-colored opacity was observed.The superior edge was located slightly to the right and above the optic center, with the remainder of the opacity extending directly inferior.This finding appears to be positioned behind the anterior capsulorhexis opening.Other anomalies were observed.Based on the reported description the gray/white-colored opacity captured may represent the reported non-cellular lens fogging.However, based solely on the analysis of this photograph, the identity of these findings and their locations within the eye cannot be definitively determined, and therefore, the reported event cannot be conclusively confirmed.Information was provided on follow-up that doctor notices little patient impact, policy: wait and see.No explant is planned at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17779726
Report Number1119421-2023-01622
Device Sequence Number14820977
Product Code POE
UDI-Device Identifier00380652421584
UDI-Public00380652421584
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15308162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/05/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO.
Patient SexUnknown